Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 187, NWS Morristown, TN

July 2, 2012Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 2, 2012, 4:35 PM CDT for Marion County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2012, 4:35 PM CDT (21:35 UTC)
Expired
Jul 2, 2012, 5:15 PM CDT
In force
40 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:50 PM CDTTSTM WND DMGJasper, TNSEVERAL TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS54 KMRX 022135
SVRMRX
TNC115-022215-
/O.NEW.KMRX.SV.W.0187.120702T2135Z-120702T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
435 PM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN EAST TENNESSEE...

* UNTIL 515 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITWELL...OR 13 MILES SOUTH OF DUNLAP...AND MOVING SOUTH AT 10
  MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  JASPER...POWELLS CROSSROADS AND MARTIN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3505 8565 3522 8556 3525 8543 3523 8540
      3520 8539 3519 8540 3514 8538 3511 8540
      3510 8537 3506 8537
TIME...MOT...LOC 2135Z 008DEG 10KT 3519 8546

$$

DGS
2 follow-up statements
746 
WWUS54 KMRX 022150
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 PM CDT MON JUL 2 2012

TNC115-022215-
/O.CON.KMRX.SV.W.0187.000000T0000Z-120702T2215Z/
MARION TN-
450 PM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR MARION COUNTY...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR POWELLS CROSSROADS...OR 11 MILES NORTHEAST OF JASPER...
MOVING SOUTH AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  JASPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED 
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3505 8565 3522 8556 3525 8543 3523 8540
      3520 8539 3519 8540 3514 8538 3511 8540
      3510 8537 3506 8537
TIME...MOT...LOC 2150Z 021DEG 11KT 3515 8548

$$

DGS
508 
WWUS54 KMRX 022216
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 PM CDT MON JUL 2 2012

TNC115-022225-
/O.EXP.KMRX.SV.W.0187.000000T0000Z-120702T2215Z/
MARION TN-
516 PM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. THIS 
STORM MAY STILL PRODUCE HAIL UP TO PENNY SIZE AND GUSTY WINDS TO 40 
MPH NEAR JASPER...HALETOWN...AND SOUTH PITTSBURG THROUGH 600 PM CDT.

LAT...LON 3505 8565 3522 8556 3525 8543 3523 8540
      3520 8539 3519 8540 3514 8538 3511 8540
      3510 8537 3506 8537
TIME...MOT...LOC 2150Z 021DEG 11KT 3515 8548

$$

DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:39 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 2, 2:39 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT MON JUL 2 2012

.SHORT TERM (TONIGHT AND TUESDAY)...SHORTWAVES TRACKING THROUGH THE
AREA BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND
TUESDAY. THE HIGHEST CHANCES WILL ACROSS THE NORTHERN PORTIONS OF
THE CWA. MAY SEE A FEW STRONG STORMS TONIGHT. TEMPERATURES SHOULD
BE COOLER ON TUESDAY...BUT STILL ABOVE NORMAL.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...THE UPPER HIGH THAT
SHIFTED WEST THIS PAST WEEKEND HAS PUT THE FORECAST AREA UNDER A
BRIEF NW FLOW REGIME THAT IS EXPECTED TO LAST THROUGH THE HOLIDAY.
ANY CONVECTION THAT DEVELOPS TUESDAY AFTERNOON WILL LINGER INTO
TUESDAY NIGHT. THE ATMOSPHERE WILL BE VERY UNSTABLE BY LATE
AFTERNOON.

BOTH GFS AND ECMWF INDICATE A WEAK SHORTWAVE TROUGH TRANSLATING IN
THE MEAN FLOW ON THE NORTHEASTERN FRINGE OF THE HIGH BACK OVER THE
SOUTHERN PLAINS. THIS PATTERN WOULD FAVOR ADDITIONAL SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE ENTIRE FORECAST AREA BY WEDNESDAY
AFTERNOON. ONCE AGAIN...THE ATMOSPHERE WILL BE PRIMED AS INSTABILITY
INCREASES. LIFTED INDICES FROM -4 TO -8 DEGREES C AND CAPE NEAR 1500
J/KG WILL SUPPORT THUNDERSTORMS. IN PARTICULAR...SOUTHWEST VIRGINIA
AND NORTHEAST TENNESSEE LOOK LIKE THE BEST BET AS THESE LOCATIONS
WILL BE CLOSER TO THE UPPER LEVEL SUPPORT. WEDNESDAY IS THE 4TH OF
JULY AND OUTDOOR ACTIVITIES MAY BE HINDERED BY THE STORMS. PEOPLE
ARE REMINDED THAT IF THEY ARE CLOSE ENOUGH TO HEAR THUNDER THEY ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

AFTER WEDNESDAY NIGHT...THE UPPER RIDGE BUILDS BACK OVER
THE REGION NEARLY SQUASHING ANY PRECIPITATION CHANCES THROUGH THE
END OF THE WEEK INTO THE EARLY WEEKEND. HIGHER TERRAIN OVER FAR
EASTERN TN AND SW VA WILL BE FAVORED AREAS DURING THIS TIME FRAME.

THE UPPER RIDGE BREAKS DOWN AGAIN ON SUNDAY AND THIS TIME IT LOOKS
LIKE A LONG TERM PATTERN CHANGE. BELIEVE IT OR NOT...MODELS ARE
HINTING AT A COLD FRONT APPROACHING THE REGION BY THE MIDDLE OF NEXT
WEEK. THE NORTHWEST FLOW WOULD HELP STEER STORMS THAT FORM OVER THE
MS/OH VALLEYS INTO MIDDLE AND EAST TN. STILL A LONG WAYS OUT BUT FUN
TO THINK ABOUT AFTER THE RECORD BREAKING OF RECENT PAST. NOT ONLY
WOULD SLIGHTLY COOLER AIR ARRIVE BUT MUCH NEEDED PRECIPITATION WOULD
BRING RELIEF TO THE DRIEST AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             72  97  71  95  71 /  30  20  30  30  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  94  71  92  70 /  30  30  50  40  30
OAK RIDGE, TN                       72  93  70  94  69 /  30  30  30  40  20
TRI CITIES AIRPORT, TN              66  92  65  91  65 /  40  30  50  50  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: BLEDSOE...BRADLEY...HAMILTON...MARION...
     MCMINN...MEIGS...NORTHWEST MONROE...RHEA...SEQUATCHIE...
     WEST POLK.

VA...NONE.

&&

GH/AC
Hazardous weather outlook, Jul 2, 4:11 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
511 AM EDT MON JUL 2 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
511 AM EDT MON JUL 2 2012 /411 AM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

HOT RECORD HIGH TEMPERATURES ARE EXPECTED AGAIN TODAY...AS THE
HEAT WAVE CONTINUES FOR AT LEAST ONE MORE DAY. A HEAT ADVISORY
REMAINS IN EFFECT...BUT JUST FOR THE SOUTHERN CUMBERLAND PLATEAU
AND THE SOUTHERN VALLEY COUNTIES OF EAST TENNESSEE.

FOR MORE ON THIS DANGEROUS HEAT...PLEASE SEE THE LATEST HEAT
ADVISORY PRODUCTS FROM YOUR NATIONAL WEATHER SERVICE OFFICE.

ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING BRIEF RELIEF FROM
THE HEAT...GENERALLY ACROSS THE REGION AND NOT CONFINED TO THE
HIGHER TERRAIN AREAS. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE
MAINLY THIS AFTERNOON AND EVENING. HAIL UP TO QUARTER SIZE...AND
WIND GUSTS UP TO 60 MPH COULD OCCUR WITH THE STRONGEST STORMS.
SOME SPOTTY TORRENTIAL RAINFALL IS ALSO POSSIBLE...SIMILAR TO WHAT
OCCURRED ON SUNDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE HEAT WAVE WILL EASE A BIT OVER THE REST OF THE WEEK...BUT HIGHS
MAY STILL REMAIN IN THE 80S AND 90S...ABOVE SEASONAL NORMALS.

NORTHWEST FLOW ALOFT AND INCREASING MOISTURE WILL LEAD TO A GOOD
CHANCE OF THUNDERSTORMS EACH DAY AND NIGHT. AT LEAST ISOLATED
STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED...IF THE COVERAGE OF STRONG TO
SEVERE THUNDERSTORMS INCREASES DURING THE WEEK.

TG

In the hours before

Local storm report, Jul 2, 10:48 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1148 AM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 S OAK RIDGE           35.95N 84.30W
07/01/2012                   ANDERSON           TN   911 CALL CENTER

            FEW TREES DOWN IN THE SOUTH END OF THE COUNTY.

&&
Local storm report, Jul 2, 11:00 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1200 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             4 S COEBURN             36.89N 82.47W
07/01/2012  M1.50 INCH       WISE               VA   TRAINED SPOTTER

&&
Local storm report, Jul 2, 11:01 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1201 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             HONAKER                 37.02N 81.98W
07/01/2012  E1.25 INCH       RUSSELL            VA   PUBLIC

1042 AM     TSTM WND DMG     HONAKER                 37.02N 81.98W
07/01/2012                   RUSSELL            VA   911 CALL CENTER

            NUMEROUS TREES DOWN.

1230 PM     TSTM WND DMG     TOWNSEND                35.68N 83.75W
07/01/2012                   BLOUNT             TN   PARK/FOREST SRVC

            FEW TREES DOWN.

0524 PM     HAIL             4 W OLIVER SPRINGS      36.04N 84.41W
07/01/2012  E0.88 INCH       MORGAN             TN   PUBLIC

0605 PM     HAIL             4 WSW OLIVER SPRINGS    36.01N 84.40W
07/01/2012  E1.00 INCH       MORGAN             TN   TRAINED SPOTTER

0645 PM     TSTM WND DMG     1 S OAK RIDGE           35.95N 84.30W
07/01/2012                   ANDERSON           TN   911 CALL CENTER

            FEW TREES DOWN IN THE SOUTH END OF THE COUNTY.

1050 PM     HAIL             6 NW CHURCH HILL        36.59N 82.79W
07/01/2012  E1.00 INCH       HAWKINS            TN   EMERGENCY MNGR

1100 PM     TSTM WND DMG     6 SW GATLINBURG         35.66N 83.57W
07/01/2012                   SEVIER             TN   PARK/FOREST SRVC

            FEW TREES DOWN ON LITTLE RIVER ROAD.

1105 PM     TSTM WND DMG     JONESVILLE              36.69N 83.12W
07/01/2012                   LEE                VA   911 CALL CENTER

            SEVERAL TREES DOWN

1106 PM     HAIL             CHURCH HILL             36.53N 82.71W
07/01/2012  E0.25 INCH       HAWKINS            TN   PUBLIC

1111 PM     HAIL             CLEVELAND               35.18N 84.87W
07/01/2012  E0.25 INCH       BRADLEY            TN   TRAINED SPOTTER

1115 PM     TSTM WND DMG     DAYTON                  35.49N 85.01W
07/01/2012                   RHEA               TN   911 CALL CENTER

            MUTIPLE TREES AND POWERLINES DOWN.

1115 PM     HAIL             NORTON                  36.93N 82.63W
07/01/2012  E0.25 INCH       CITY OF NORTON     VA   TRAINED SPOTTER

1115 PM     HAIL             4 S COEBURN             36.89N 82.47W
07/01/2012  M1.50 INCH       WISE               VA   TRAINED SPOTTER

1115 PM     TSTM WND GST     SWEETWATER              35.60N 84.47W
07/01/2012  M65.00 MPH       MONROE             TN   TRAINED SPOTTER

1118 PM     TSTM WND DMG     SHOOTING CREEK          35.03N 83.65W
07/01/2012                   CLAY               NC   911 CALL CENTER

            TREES DOWN

1118 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
07/01/2012                   BRADLEY            TN   TRAINED SPOTTER

            A COUPLE OF TREES DOWN

1126 PM     HAIL             LENOIR CITY             35.80N 84.27W
07/01/2012  E1.00 INCH       LOUDON             TN   TRAINED SPOTTER

1132 PM     TSTM WND DMG     4 SW CHARLESTON         35.25N 84.81W
07/01/2012                   BRADLEY            TN   911 CALL CENTER

            COUPLE OF TREES DOWN.

1135 PM     TSTM WND DMG     NICKELSVILLE            36.75N 82.42W
07/01/2012                   SCOTT              VA   911 CALL CENTER

            TREES DOWN

1135 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
07/01/2012                   HAMBLEN            TN   EMERGENCY MNGR

            MUTIPLE TREES AND POWERLINES DOWN

1136 PM     TSTM WND DMG     ETOWAH                  35.33N 84.53W
07/01/2012                   MCMINN             TN   911 CALL CENTER

            COUPLE TREES DOWN

1136 PM     HAIL             FALL BRANCH             36.42N 82.62W
07/01/2012  E1.00 INCH       WASHINGTON         TN   AMATEUR RADIO

1136 PM     HAIL             MORRISTOWN              36.21N 83.30W
07/01/2012  E1.00 INCH       HAMBLEN            TN   PUBLIC

1138 PM     HAIL             BRISTOL TN              36.57N 82.20W
07/01/2012  E0.75 INCH       SULLIVAN           TN   PUBLIC

1150 PM     TSTM WND DMG     BULLS GAP               36.26N 83.08W
07/01/2012                   HAWKINS            TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN AROUND THE BULLS GAP
            AREA.

1152 PM     HAIL             SURGOINSVILLE           36.47N 82.86W
07/01/2012  E0.25 INCH       HAWKINS            TN   TRAINED SPOTTER

1154 PM     TSTM WND DMG     MOUNT VERNON            35.41N 84.36W
07/01/2012                   MONROE             TN   911 CALL CENTER

            TREES DOWN COUNTY WIDE

1214 AM     TSTM WND DMG     HARR                    36.59N 81.99W
07/02/2012                   SULLIVAN           TN   911 CALL CENTER

            TREES DOWN

1215 AM     TSTM WND DMG     SHOOTING CREEK          35.03N 83.65W
07/02/2012                   CLAY               NC   911 CALL CENTER

            TWO TREES DOWN.

1215 AM     HAIL             5 SSE KNOXVILLE         35.91N 83.91W
07/02/2012  E1.00 INCH       KNOX               TN   TRAINED SPOTTER

1218 AM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
07/02/2012                   GREENE             TN   911 CALL CENTER

            TREES DOWN COUNTY WIDE

1224 AM     HAIL             ANDREWS                 35.20N 83.82W
07/02/2012  E0.75 INCH       CHEROKEE           NC   911 CALL CENTER

&&
Special weather statement, Jul 2, 3:36 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
436 PM EDT MON JUL 2 2012

TNZ099-022115-
HAMILTON TN-
436 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 515 PM
EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 12 MILES EAST OF DUNLAP...
MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SODDY-DAISY...SHADY
GROVE AND MIDDLE VALLEY.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DGS
Special weather statement, Jul 2, 3:40 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 PM EDT MON JUL 2 2012

TNZ081-082-022130-
BLEDSOE TN-SEQUATCHIE TN-
340 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND SEQUATCHIE COUNTIES
UNTIL 430 PM CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNLAP...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

DGS
Local storm report, Jul 2, 4:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
535 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
07/02/2012                   SEQUATCHIE         TN   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:29 PM CDTSevere Thunderstorm WarningMRXBlount, Monroe31 min
Jul 1, 9:17 PM CDTSevere Thunderstorm WarningMRXHawkins43 min
Jul 1, 9:33 PM CDTSevere Thunderstorm WarningMRXBlount, Sevier42 min
Jul 1, 9:41 PM CDTSevere Thunderstorm WarningMRXBlount, Sevier49 min
Jul 1, 9:50 PM CDTSevere Thunderstorm WarningMRXAnderson, Knox, Loudon, Roane40 min
Jul 1, 9:51 PM CDTSevere Thunderstorm WarningMRXHancock39 min
Jul 1, 9:54 PM CDTSevere Thunderstorm WarningMRXHawkins, Sullivan, Washington36 min
Jul 1, 9:56 PM CDTSevere Thunderstorm WarningMRXCocke, Greene49 min
Jul 1, 10:00 PM CDTSevere Thunderstorm WarningMRXBradley, Polk45 min
Jul 1, 10:02 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Monroe43 min
Jul 1, 10:10 PM CDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier35 min
Jul 1, 10:13 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Rhea47 min
Jul 1, 10:25 PM CDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Jul 1, 10:30 PM CDTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk45 min
Jul 1, 10:30 PM CDTSevere Thunderstorm WarningMRXJohnson, Sullivan60 min
Jul 1, 10:33 PM CDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Jefferson42 min
Jul 1, 10:40 PM CDTSevere Thunderstorm WarningMRXGreene, Hawkins35 min
Jul 1, 10:40 PM CDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon50 min
Jul 1, 10:46 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe44 min
Jul 1, 11:10 PM CDTSevere Thunderstorm WarningMRXMonroe50 min
Jul 1, 11:12 PM CDTSevere Thunderstorm WarningMRXBlount, Monroe, Sevier48 min
Jul 1, 11:12 PM CDTSevere Thunderstorm WarningMRXCarter, Greene, Unicoi, Washington50 min
Jul 1, 11:17 PM CDTSevere Thunderstorm WarningMRXPolk23 min
Jul 2, 3:55 PM CDTAreal Flood AdvisoryMRXBledsoe, Sequatchie43 min
Jul 2, 4:02 PM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Sequatchie43 min
Jul 2, 6:54 PM CDTAreal Flood AdvisoryMRXBledsoe88 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.